MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE REAMER, 9MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. FLEXIBLE REAMER, 9MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1409LPF
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to be discarded.
 
Event or Problem Description
It was reported that the patient underwent a btb autograft acl repair procedure on (b)(6) 2017 and during the procedure, the 9mm low profile reamer broke as the surgeon was drilling the femoral tunnel.The reamer broke about 20mm deep and was removed.The case was completed without further incident.On (b)(6) 2017, the surgeon reached out to the rep to report that while observing the patient's post-op x-ray, it looked as if there was still metal from the reamer in the patient.The surgeon stated that he may have to schedule a revision surgery to re-scope the knee.Surgeon plans to observe patient over next several weeks to see if the piece drifts.If the piece moved then a revision surgery will be scheduled.If the pieces stays put the surgeon does not plan to go in to retrieve the fragment.Patient is a (b)(6) y/o male weighing (b)(6).

Brand Name
FLEXIBLE REAMER, 9MM LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6321836
Report Number1220246-2017-00016
Device Sequence Number1007813
Product Code LXH
UDI-Device Identifier00888867207516
UDI-Public00888867207516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Catalogue NumberAR-1409LPF
Device Lot Number10015028
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient Weight90